Alert archive / Massachusetts / Freeze Watches in 2012
Freeze Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze watch at Apr 29, 2012, 4:21 AM EDT for 9 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Kent County, Providence County, Washington County, Rhode Island. It took effect at Apr 30, 2012, 3:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 29, 2012, 4:21 AM EDT (08:21 UTC)
- In effect from
- Apr 30, 2012, 3:00 AM EDT
- Expired
- Apr 29, 2012, 3:59 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Kent County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 52 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519 WWUS71 KBOX 290821 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 421 AM EDT SUN APR 29 2012 CTZ002>004-MAZ002>013-017>021-026-RIZ001-003-291630- /O.NEW.KBOX.FZ.A.0004.120430T0700Z-120430T1300Z/ /O.CON.KBOX.FZ.W.0003.000000T0000Z-120429T1400Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... AYER...FOSTER...SMITHFIELD...WEST GREENWICH 421 AM EDT SUN APR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. * LOCATIONS...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND MUCH OF MASSACHUSETTS. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...AFTER MIDNIGHT THROUGH 10 AM. * IMPACTS...FREEZING CONDITIONS COULD KILL ANY CROPS OR OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAZ022-023-291400- /O.CON.KBOX.FZ.W.0003.000000T0000Z-120429T1400Z/ BARNSTABLE MA-DUKES MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN 421 AM EDT SUN APR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATIONS...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND MUCH OF MASSACHUSETTS. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE LOWER 30S. * TIMING...AFTER MIDNIGHT THROUGH 10 AM. * IMPACTS...FREEZING CONDITIONS COULD KILL ANY CROPS OR OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ014-RIZ002-004-006-291630- /O.NEW.KBOX.FZ.A.0004.120430T0700Z-120430T1300Z/ /O.CON.KBOX.FR.Y.0002.000000T0000Z-120429T1400Z/ SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...CAMBRIDGE...PROVIDENCE...WARWICK... NARRAGANSETT...WESTERLY 421 AM EDT SUN APR 29 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. * LOCATIONS...SOUTHERN RHODE ISLAND AND THE PROVIDENCE AND NEWPORT METRO AREAS. THE BOSTON METRO AREA IN MASSACHUSETTS. * HAZARDS...NEAR FREEZING TEMPERATURES. * TEMPERATURES...IN THE MID 30S. * TIMING...AFTER MIDNIGHT THROUGH 10 AM. * IMPACTS...FROST COULD AFFECT TENDER VEGETATION AND PLANTS NORMALLY LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAZ015-016-RIZ005-007-291400- /O.CON.KBOX.FR.Y.0002.000000T0000Z-120429T1400Z/ SUFFOLK MA-EASTERN NORFOLK MA-BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...BOSTON...QUINCY...BRISTOL...NEWPORT 421 AM EDT SUN APR 29 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATIONS...SOUTHERN RHODE ISLAND AND THE PROVIDENCE AND NEWPORT METRO AREAS. THE BOSTON METRO AREA IN MASSACHUSETTS. * HAZARDS...NEAR FREEZING TEMPERATURES. * TEMPERATURES...IN THE MID 30S. * TIMING...AFTER MIDNIGHT THROUGH 10 AM. * IMPACTS...FROST COULD AFFECT TENDER VEGETATION AND PLANTS NORMALLY LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
3 follow-up statements
026 WWUS71 KBOX 291234 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 834 AM EDT SUN APR 29 2012 CTZ002>004-MAZ002>013-017>021-026-RIZ001-003-292045- /O.CAN.KBOX.FZ.W.0003.000000T0000Z-120429T1400Z/ /O.CON.KBOX.FZ.A.0004.120430T0700Z-120430T1300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... AYER...FOSTER...SMITHFIELD...WEST GREENWICH 834 AM EDT SUN APR 29 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE WARNING. THE FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT. * LOCATIONS...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND MUCH OF MASSACHUSETTS. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...AFTER MIDNIGHT THROUGH 10 AM. * IMPACTS...FREEZING CONDITIONS COULD KILL ANY CROPS OR OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAZ022-023-291345- /O.CAN.KBOX.FZ.W.0003.000000T0000Z-120429T1400Z/ BARNSTABLE MA-DUKES MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN 834 AM EDT SUN APR 29 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING...THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ MAZ014-RIZ002-004-006-292045- /O.CAN.KBOX.FR.Y.0002.000000T0000Z-120429T1400Z/ /O.CON.KBOX.FZ.A.0004.120430T0700Z-120430T1300Z/ SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...CAMBRIDGE...PROVIDENCE...WARWICK... NARRAGANSETT...WESTERLY 834 AM EDT SUN APR 29 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST ADVISORY. THE FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT. * LOCATIONS...SOUTHERN RHODE ISLAND AND THE PROVIDENCE AND NEWPORT METRO AREAS. THE BOSTON METRO AREA IN MASSACHUSETTS. * HAZARDS...NEAR FREEZING TEMPERATURES. * TEMPERATURES...IN THE MID 30S. * TIMING...AFTER MIDNIGHT THROUGH 10 AM. * IMPACTS...FROST COULD AFFECT TENDER VEGETATION AND PLANTS NORMALLY LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAZ015-016-RIZ005-007-291345- /O.CAN.KBOX.FR.Y.0002.000000T0000Z-120429T1400Z/ SUFFOLK MA-EASTERN NORFOLK MA-BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...BOSTON...QUINCY...BRISTOL...NEWPORT 834 AM EDT SUN APR 29 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING...THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$
090 WWUS71 KBOX 291303 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 903 AM EDT SUN APR 29 2012 CTZ002>004-MAZ002>014-017>021-026-RIZ001>004-006-292115- /O.CON.KBOX.FZ.A.0004.120430T0700Z-120430T1300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...AYER...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...NARRAGANSETT...WESTERLY 903 AM EDT SUN APR 29 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * LOCATIONS...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND MUCH OF MASSACHUSETTS. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE LOWER 30S. * TIMING...AFTER MIDNIGHT THROUGH 10 AM. * IMPACTS...FREEZING CONDITIONS COULD KILL ANY CROPS OR OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
278 WWUS71 KBOX 291959 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 359 PM EDT SUN APR 29 2012 CTZ002>004-MAZ002>013-017>021-026-RIZ001-003-006-300400- /O.UPG.KBOX.FZ.A.0004.120430T0700Z-120430T1300Z/ /O.NEW.KBOX.FZ.W.0004.120430T0600Z-120430T1300Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... AYER...FOSTER...SMITHFIELD...WEST GREENWICH...NARRAGANSETT... WESTERLY 359 PM EDT SUN APR 29 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTHERN CONNECTICUT...MUCH OF RHODE ISLAND AND MOST OF MASSACHUSETTS. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...RANGING FROM THE MID 20S IN NORTHWEST MASSACHUSETTS TO THE LOW 30S IN RHODE ISLAND...SOUTHEAST MASSACHUSETTS AND NORTHERN CONNECTICUT. * TIMING...AFTER MIDNIGHT THROUGH 9 AM. * IMPACTS...FREEZING CONDITIONS COULD KILL ANY CROPS OR OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ014-RIZ002-004-300400- /O.UPG.KBOX.FZ.A.0004.120430T0700Z-120430T1300Z/ /O.NEW.KBOX.FR.Y.0003.120430T0600Z-120430T1300Z/ SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- INCLUDING THE CITIES OF...CAMBRIDGE...PROVIDENCE...WARWICK 359 PM EDT SUN APR 29 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE BOSTON AND PROVIDENCE METRO AREAS. * HAZARDS...NEAR FREEZING TEMPERATURES. * TEMPERATURES...LOW TO MID 30S. * TIMING...AFTER MIDNIGHT THROUGH 9 AM. * IMPACTS...FROST COULD AFFECT TENDER VEGETATION AND PLANTS NORMALLY LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ016-022-023-RIZ005-007-300400- /O.NEW.KBOX.FR.Y.0003.120430T0600Z-120430T1300Z/ EASTERN NORFOLK MA-BARNSTABLE MA-DUKES MA-BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...QUINCY...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...BRISTOL...NEWPORT 359 PM EDT SUN APR 29 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. * LOCATIONS...CAPE COD AND MARTHAS VINEYARD IN MASSACHUSETTS AND PORTIONS OF RHODE ISLAND SURROUNDING NARRAGANSET BAY. * HAZARDS...NEAR FREEZING TEMPERATURES. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...FROM AFTER MIDNIGHT THROUGH 9 AM. * IMPACTS...FROST COULD AFFECT TENDER VEGETATION AND PLANTS NORMALLY LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze watch went out at Apr 29, 4:16 AM EDT, 5 minutes earlier.
Area forecast discussion, Apr 29, 4:16 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EDT SUN APR 29 2012
.SYNOPSIS...
HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD INTO NEW ENGLAND
PROVIDING DRY WEATHER THROUGH MONDAY ALONG WITH MILD DAYS AND CHILLY
NIGHTS. THE WEATHER PATTERN WILL BECOME MORE SPRING LIKE NEXT WEEK
WITH MODERATING TEMPERATURES ALONG WITH A CHANCE OF SHOWERS FROM
TIME TO TIME...ESPECIALLY TUESDAY AND TOWARD THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
4 AM UPDATE...
CIRRUS SHIELD ASSOCIATED WITH APPROACHING SHORT WAVE IS JUST ABOUT
EAST OF THE CAPE AND NANTUCKET AT 4 AM. THIS SHORT WAVE TROUGH HAS
ALSO PUSHED FRONTAL BOUNDARY ALONG THE SOUTH COAST SAT EVENING NOW
OFFSHORE. SO THE COMBINATION OF CLEARING SKIES/LIGHT NNW WINDS IN
POST FRONTAL AIRMASS AND A VERY DRY ATMOSPHERE WILL ALLOW
TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING THROUGH DAYBREAK
ACROSS MUCH OF THE REGION. THEREFORE WILL CONTINUE TO RIDE WITH
CURRENT FREEZE AND FROST HEADLINES. THUS ANOTHER CHILLY MORNING IN
STORE FOR SOUTHERN NEW ENGLAND.
NOT EXPECTING ANY SENSIBLE WEATHER WITH SHORT WAVE MOVING THROUGH
THE REGION THIS MORNING AND EARLY AFTERNOON GIVEN LACK OF
MOISTURE. JUST A REINFORCEMENT OF DRY AIR OVERSPREADING THE AREA.
DESPITE THE CHILLY START THIS MORNING STRONG APRIL SUNSHINE TODAY
WILL COMBINE WITH A VERY WELL MIXED BLYR /UP TO 750MB!/ TO YIELD
DAYTIME HIGHS VERY CLOSE TO NORMAL...U50S TO L60S. HOWEVER THE
GUSTY WNW WINDS /15-25G30MPH/ WILL MAKE IT FEEL A BIT COOLER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...
ANOTHER CHILLY NIGHT AS HIGH PRES CREST OVER THE REGION FROM THE
GREAT LAKES. THIS WILL SET THE STAGE FOR IDEAL RADIATIONAL COOLING
WITH LIGHT WINDS/MNLY CLEAR SKIES AND A DRY ATMOSPHERE. MIN TEMPS
ARE A BLEND OF METNAM AND MAVGFS. THESE VALUES SUGGEST ANOTHER
ROUND OF FREEZING TEMPERATURES POSSIBLE FOR MUCH OF THE REGION.
THEREFORE WE HAVE POSTED A FREEZE WATCH FOR LATE TONIGHT INTO
EARLY MON MORNING.
MON...
SOME TEMP RECOVER AS DEEP/COLD TROUGH MOVES OFFSHORE WITH RETURN
FLOW DEVELOPING IN THE AFTERNOON. ONCE AGAIN TEMPS ARE AN EVEN
BLEND OF METNAM AND MAVGFS WHICH OFFERS HIGHS 60-65. ANTICYCLONIC
FLOW WILL PROVIDE LOTS OF STRONG APRIL SUNSHINE. LIGHT NW WINDS WILL
BECOME SW DURING THE AFTERNOON. OVERALL A VERY NICE LATE APRIL DAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* SHOWERS MOST LIKELY TUE AND POSSIBLY FRI-SAT
* MODERATING TEMPERATURES THIS WEEK
DETAILS...
MODELS ARE IN GENERAL AGREEMENT ON LARGER SCALE PATTERN THIS WEEK
WHICH IS EXPECTED TO FEATURE RIDGING OVER SE STATES AND A MORE
ZONAL FLOW OVER OUR REGION. THIS LENDS TO LOWER THAN AVERAGE
FORECAST CONFIDENCE DURING MIDDLE AND END OF WEEK AS TIMING OF
INDIVIDUAL SHORT WAVES BECOMES DIFFICULT.
WE ARE MORE CONFIDENT IN SHOWERS AFFECTING REGION LATER MON NIGHT
INTO TUE AS LOW PRESSURE QUICKLY SCOOTS OVER OR JUST S OF NEW
ENGLAND. GOOD MODEL CONSENSUS IN SHOWING PERIOD OF DECENT MOISTURE
CONVERGENCE ON SE FLOW...MID LEVEL Q-VECTOR CONVERGENCE AND
ISENTROPIC LIFT ON 295K SURFACE. FOCUS FOR BEST DYNAMICS APPEARS
TO BE NEAR S COAST BUT THIS IS DEPENDENT ON EVENTUAL TRACK OF LOW
WHICH IS STILL A BIT IN QUESTION. IN ANY CASE SYSTEM IS PROGRESSIVE
ENOUGH THAT RAINFALL TOTALS SHOULD BE LIMITED TO 0.25 TO 0.50 INCH
OR SO.
WEAK RIDGE BUILDS INTO NEW ENGLAND IN WAKE OF SYSTEM WED. CONTINUED
ONSHORE FLOW SHOULD KEEP TEMPERATURES IN 50S/LOWER 60S NEAR COAST
AND CLOSER TO 70 FARTHER INLAND WHICH IS CLOSE TO GFS MOS.
AS MENTIONED ABOVE FORECAST CONFIDENCE DECREASES BEYOND WED DUE TO
MODEL DIFFERENCES IN POSITION AND EVENTUAL BREAKDOWN OF UPPER
RIDGE. FOR NOW WE STAYED THE COURSE WITH CHANCE OF SHOWERS IN FRI-
SAT TIMEFRAME...THOUGH 00Z GFS/ECMWF SUGGEST SAT MAY END UP DRIER
THAN EXPECTED.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...
HIGH CONFIDENCE FOR VFR TODAY/TONIGHT AND MON. WNW WINDS WILL
INCREASE AFTER SUNRISE TODAY WITH GUSTS TO 20-25 KT DURING THE
AFTERNOON. LIGHTER WINDS MON ALONG WITH A WIND SHIFT TO THE SW
DURING THE AFTERNOON.
KBOS TAF...HIGH CONFIDENCE IN TAF FOR VFR TODAY/TONIGHT AND MON.
WNW WINDS WILL GUSTS TO 20-25 KT DURING THE DAY...THEN DIMINISHING
THIS EVENING WITH SPEEDS MON 10 KT OR LESS.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MON NIGHT/TUE...MVFR/IFR IN SHOWERS. MODERATE CONFIDENCE.
WED AND THU...VFR. MODERATE CONFIDENCE.
&&
.MARINE...
TODAY...
NW WINDS 20-25 KT WITH STRONGEST WINDS NEAR SHORE. THUS SCA HAS BEEN POSTED.
TONIGHT...MODEST NW WINDS OF 15-20 KT. DRY WEATHER AND GOOD VSBY.
MON...LIGHT NW WINDS BECOME SW DURING THE AFTERNOON AS HIGH PRES MOVES OFSHR.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
SCA WINDS/SEAS POSSIBLE LATE MON NIGHT INTO TUE DUE TO INCREASING
SE FLOW AHEAD OF LOW PRESSURE TRACKING OVER OR JUST S OF NEW
ENGLAND. WINDS AND SEAS SUBSIDE WED/THU AS WEAK HIGH PRESSURE
BUILDS OVER REGION.
&&
.FIRE WEATHER...
HAVE ISSUED A SPECIAL WEATHER STATEMENT FOR ELEVATED FIRE WEATHER
CONDITIONS TODAY WITH NW WINDS 15-25 MPH ALONG WITH MINIMUM RH
VALUES 15-25 MPH. APPROACHING GREEN-UP STAGE SO NOT QUITE AT RED
FLAG CONDITIONS. NEVERTHELESS PUBLIC AWARENESS NEEDS TO BE
HEIGHTENED.
MONDAY...VERY DRY CONDITIONS WILL CONTINUE WITH MIN RH VALUES 15
TO 20 PERCENT. HOWEVER...WINDS WILL BE LIGHT WITH HIGH PRES OVER
THE REGION.
&&
.CLIMATE...
AS WE APPROACH THE END OF APRIL...WE ARE ONCE AGAIN SEEING ABOVE
AVERAGE MONTHLY TEMPERATURES AT OUR LONGER TERM CLIMATE SITES. HERE
IS A SUMMARY OF WHERE EACH STATION STANDS THROUGH APRIL 27:
BOSTON /BOS/
AVG MONTHLY TEMPERATURE: 53.6 DEGREES
DEPARTURE FROM NORMAL: +6.1 DEGREES
CURRENTLY 2ND WARMEST APRIL ON RECORD /DATING BACK TO 1872/:
1) 55.1 IN 1976
2) 53.0 IN 2010
3) 52.5 IN 1945
4) 51.8 IN 1921
5) 51.7 IN 1981
PROVIDENCE /PVD/
AVG MONTHLY TEMPERATURE: 51.8 DEGREES
DEPARTURE FROM NORMAL: +3.1 DEGREES
CURRENTLY TIED FOR 5TH WARMEST APRIL ON RECORD /DATING BACK TO 1905/:
1) 54.5 IN 1945
2) 53.8 IN 2010
3) 52.6 IN 1941 AND 1976
4) 51.9 IN 1951
5) 51.8 IN 1991
HARTFORD /BDL/
AVG MONTHLY TEMPERATURE: 52.4 DEGREES
DEPARTURE FROM NORMAL: +3.4 DEGREES
CURRENTLY TIED FOR 6TH WARMEST APRIL ON RECORD /DATING BACK TO 1905/:
1) 54.7 IN 2010
2) 53.6 IN 1921
3) 53.3 IN 1976 AND 1991
4) 53.2 IN 1945
5) 52.7 IN 1941
6) 52.4 IN 1968
WORCESTER /ORH/
AVG MONTHLY TEMPERATURE: 49.7 DEGREES
DEPARTURE FROM NORMAL: +4.1 DEGREES
CURRENTLY TIED FOR 5TH WARMEST APRIL ON RECORD /DATING BACK TO 1892/.
1) 51.5 IN 1910
2) 51.3 IN 1915 AND 1941
3) 50.7 IN 1945
4) 50.1 IN 1921
5) 49.7 IN 1942
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
CTZ002>004.
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR CTZ002>004.
MA...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
MAZ002>014-017>021-026.
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR MAZ002>013-
017>023-026.
FROST ADVISORY UNTIL 10 AM EDT THIS MORNING FOR MAZ014>016.
NH...NONE.
RI...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
RIZ001>004-006.
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR RIZ001-003.
FROST ADVISORY UNTIL 10 AM EDT THIS MORNING FOR RIZ002-004>007.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR ANZ230>237-251.
&&
SYNOPSIS...NOCERA/JWD
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...JWD
AVIATION...NOCERA/JWD
MARINE...NOCERA/JWD
FIRE WEATHER...NOCERA
CLIMATE...JWDHazardous weather outlook, Apr 28, 4:21 PM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 421 PM EDT SAT APR 28 2012 MAZ024-NHZ011-012-015-RIZ008-292030- NANTUCKET MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-BLOCK ISLAND RI- 421 PM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. TEMPERATURES WILL DROP INTO THE 20S TONIGHT. THE GROWING SEASON HAS NOT BEGUN YET IN SOUTHWEST NEW HAMPSHIRE AND THUS NO FREEZE WARNINGS HAVE BEEN ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE AN ELEVATED FIRE WEATHER POTENTIAL FOR SUNDAY. TEMPERATURES WILL LIKELY ONCE AGAIN DROP INTO THE 20S LATE SUNDAY NIGHT AND EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ002>013-017>023-026-RIZ001-003-292030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI- 421 PM EDT SAT APR 28 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. THERE WILL BE AN ELEVATED FIRE WEATHER POTENTIAL FOR SUNDAY. TEMPERATURES WILL LIKELY ONCE AGAIN DROP INTO THE 20S TO AROUND 30 LATE SUNDAY NIGHT AND EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ014>016-RIZ002-004>007-292030- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- 421 PM EDT SAT APR 28 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. THERE WILL BE AN ELEVATED FIRE WEATHER POTENTIAL FOR SUNDAY. TEMPERATURES WILL LIKELY ONCE AGAIN DROP TO NEAR FREEZING LATE SUNDAY NIGHT AND EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-292030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 421 PM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:24 AM EDT | Small Craft Advisory | BOX | 20 hr | |
| Apr 29, 3:59 PM EDT | Frost Advisory | BOX | Barnstable, Dukes, Middlesex, Norfolk, Suffolk | 17 hr |
| Apr 29, 3:59 PM EDT | Freeze Warning | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 3 more | 17 hr |
Nearby
Freeze Watches in Massachusetts, 2012Freeze Watches in Rhode Island, 2012Freeze Watches in Connecticut, 2012Every freeze watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.